MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GN80 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GN80 TEST KIT
Catalog Number 413437
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states reported a false resistant piperacillin/tazobactam result for an alcaligenes faecalis cap survey strain (d-08) in association with the vitek® 2 ast-gn80 test kit.The customer stated they had reported a resistant result.After learning the expected result was susceptible, the customer retested the sample and obtained a susceptible result.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a false resistant piperacillin/tazobactam result for an alcaligenes faecalis cap survey strain (d-08) in association with the vitek® 2 ast-gn80 test kit.The customer stated the reported result was resistant (mic >=128), and the repeat test was the expected susceptible result.The biomerieux internal cap d-08 survey strain was sub-cultured on tsab agar, identification confirmed as a.Faecalis ssp faecalis, and testing included multiple lots of multiple gn ast card types as well as broth microdilution (bmd) as the reference method for tzp03n formulation found on all card types associated with this investigation.911704 (biomerieux internal d-08 strain): on ast gn cards tested, susceptible mic < 4, intermediate mic = 64 and resistant mics => 128 were all obtained.Bmd gave a susceptible mic <= 4.Card and reference method are in agreement for three (3) of six (6) cards tested while the remaining three () cards demonstrate an error for vitek 2 when compared to reference, duplicating the customers results.This is an atypical survey strain.

Brand Name
VITEK® 2 AST-GN80 TEST KIT
Common Device Name
VITEK® 2 AST-GN80 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7954386
Report Number1950204-2018-00419
Device Sequence Number1301716
Product Code LON
UDI-Device Identifier03573026399023
UDI-Public03573026399023
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2019
Device Catalogue Number413437
Device Lot Number6700656403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1